Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 16, 2015, 10:48 PM CDT for Kingman County, Kansas. It took effect at May 16, 2015, 11:58 PM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 10:48 PM CDT (03:48 UTC)
- In effect from
- May 16, 2015, 11:58 PM CDT
- Expired
- May 17, 2015, 3:24 PM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kingman County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ninnescah River near Murdock (MDKK1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
718
WGUS43 KICT 170348
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT SAT MAY 16 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC095-171748-
/O.NEW.KICT.FL.W.0003.150517T0458Z-150517T2024Z/
/MDKK1.1.ER.150517T0458Z.150517T0600Z.150517T0824Z.NO/
1048 PM CDT SAT MAY 16 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Ninnescah South Fork Near Murdock.
* From this evening until Sunday afternoon.
* At 10:31 PM Saturday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 8.4 feet by early Sunday morning. The river will fall below
flood stage by early Sunday morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Murdock 8.0 7.4 Sat 11 PM 6.5 5.5 4.5
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$2 follow-up statements
489
WGUS83 KICT 170758
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC095-172111-
/O.EXT.KICT.FL.W.0003.000000T0000Z-150517T2111Z/
/MDKK1.1.ER.150517T0418Z.150517T0600Z.150517T0911Z.NO/
258 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Ninnescah South Fork Near Murdock.
* Until this afternoon.
* At 2:31 AM Sunday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right
upstream bank affecting pastureland and along left downstream bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Murdock 8.0 8.4 Sun 03 AM 5.4 4.5 4.0
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$
KED265
WGUS83 KICT 171450
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 AM CDT SUN MAY 17 2015
...The flood warning is cancelled for the following river in
Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC095-171520-
/O.CAN.KICT.FL.W.0003.000000T0000Z-150517T2111Z/
/MDKK1.1.ER.150517T0418Z.150517T0600Z.150517T0948Z.NO/
950 AM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Ninnescah South Fork Near Murdock.
* At 9:16 AM Sunday the stage was 6.7 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 4:48 AM Sunday.
* Forecast...The river will continue to fall to 5.3 feet by Monday
morning.
* This will be the last statement for this event.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Murdock 8.0 6.7 Sun 09 AM 5.3 4.6 4.1
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 6:22 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 16, 6:22 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SAT MAY 16 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH TONIGHT. ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850 MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING INTO THE SYSTEM. THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR. STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING. THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT. THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY. ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM. THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD THE WEEKEND. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 618 PM CDT SAT MAY 16 2015 MAIN HAZARDS: THUNDERSTORMS WITH BLINDING RAINFALL RATES AND POTENTIALLY STRONG-SEVERE WIND GUSTS TONIGHT. STRONG STORM SYSTEM LIFTING OUT OVER KANSAS IS INDUCING A SOUTHERLY LOW-LEVEL JET WITH STRONG MOISTURE/INSTABILITY TRANSPORT INTO CENTRAL/EASTERN KANSAS. THIS TREND WILL CONTINUE THROUGH THIS EVENING WITH NUMEROUS THUNDERSTORMS...SOME STRONG-SEVERE AFFECTING THE TERMINALS. THE WORST CONDITIONS ARE EXPECTED AT ICT...HUT AND CNU WHERE IFR VSBYS/CIGS WILL ACCOMPANY THE STRONGER STORM ACTIVITY...AND VARIABLE WIND GUSTS OF 35-45 KNOTS. MVFR/IFR STRATUS CEILINGS MAY DEVELOP LATE TONIGHT BEHIND THE DEPARTING CONVECTION...WITH A MOIST BOUNDARY LAYER LINGERING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 82 58 76 / 70 0 0 10 HUTCHINSON 59 83 55 73 / 60 0 0 10 NEWTON 59 82 55 73 / 70 0 0 10 ELDORADO 61 82 57 76 / 90 10 0 10 WINFIELD-KWLD 61 82 62 78 / 80 10 10 10 RUSSELL 54 82 49 70 / 50 0 10 10 GREAT BEND 53 81 50 71 / 40 0 0 10 SALINA 60 82 53 70 / 60 0 10 10 MCPHERSON 59 82 54 71 / 60 0 10 10 COFFEYVILLE 65 84 64 80 / 90 10 10 20 CHANUTE 64 83 62 76 / 90 10 10 10 IOLA 64 82 61 75 / 90 10 10 10 PARSONS-KPPF 64 83 63 80 / 90 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083- 091>093. &&
Hazardous weather outlook, May 16, 9:00 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT SAT MAY 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 900 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE EAST OF THE KANSAS TURNPIKE THROUGH MIDNIGHT. THE MAIN STORM THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND VERY HEAVY RAINFALL RATES WHICH MAY CAUSE LOCALIZED FLOODING. ONGOING COUNTY FLOOD WARNINGS AND A COUPLE OF MAINSTEM RIVER FLOOD WARNINGS CONTINUE IN SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 16, 9:55 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SAT MAY 16 2015
KSZ070-071-094-095-098-099-170330-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-MONTGOMERY KS-
955 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1030 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS PROGRESSING ACROSS
SOUTHEAST KANSAS...ALONG A LINE EXTENDING FROM NEAR MADISON...TO 6
MILES EAST OF EUREKA...TO NEAR ELK FALLS...TO NEAR
CHAUTAUQUA...AND MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3809 9652 3809 9636 3817 9636 3817 9596
3804 9596 3804 9552 3700 9552 3700 9653
TIME...MOT...LOC 0252Z 238DEG 49KT 3816 9618 3785 9617 3743 9615 3704
9614
KLEINSASSERLocal storm report, May 16, 10:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
05/16/2015 M4.50 INCH HARPER KS TRAINED SPOTTER
SPOTTER REPORTED MINOR FLOODING OVER ROADWAYS
&&
SGSLocal storm report, May 16, 10:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 4 NE CHAUTAUQUA 37.06N 96.13W
05/16/2015 E55 MPH CHAUTAUQUA KS CO-OP OBSERVER
&&
HOWERTONSpecial weather statement, May 16, 10:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1023 PM CDT SAT MAY 16 2015 KSZ071-072-095-096-099-100-170345- WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS- 1023 PM CDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WOODSON COUNTY IN SOUTHEASTERN KANSAS... WILSON COUNTY IN SOUTHEASTERN KANSAS... ALLEN COUNTY IN SOUTHEASTERN KANSAS... NEOSHO COUNTY IN SOUTHEASTERN KANSAS... LABETTE COUNTY IN SOUTHEASTERN KANSAS... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1045 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE NUMEROUS STRONG THUNDERSTORMS OVER FAR SOUTHEAST KANSAS...ALONG A LINE EXTENDING FROM NEAR LE ROY...TO NEAR BUFFALO...TO 6 MILES NORTHEAST OF ELK CITY...TO CANEY...AND MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9597 3804 9596 3804 9508 3700 9508 TIME...MOT...LOC 0319Z 217DEG 41KT 3803 9569 3770 9575 3735 9581 3701 9590 KLEINSASSER
Special weather statement, May 16, 10:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SAT MAY 16 2015
KSZ071-072-095-096-099-100-170400-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS-
1034 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1100 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHEAST
KANSAS...EXTENDING FROM NEOSHO FALLS...TO NEAR BUFFALO...TO NEAR
NEODESHA...TO TYRO...AND MOVING NORTHEAST AT 55 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH LOCALLY VERY HEAVY RAINFALL.
ADDITIONALLY...A BRIEF TORNADO OR TWO CANNOT BE RULED OUT ANYWHERE
ALONG THE LEADING EDGE OF THIS LINE OF STORMS. WHILE NOT CURRENTLY
IMMINENT...BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS
RAPIDLY INTENSIFY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3704 9552 3700 9555 3700 9597 3804 9596
3804 9508 3700 9508
TIME...MOT...LOC 0327Z 225DEG 48KT 3802 9559 3769 9564 3739 9572 3704
9581
KLEINSASSERLocal storm report, May 16, 10:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST INDEPENDENCE AIRPORT 37.15N 95.78W
05/16/2015 M52 MPH MONTGOMERY KS AWOS
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| May 16, 7:54 PM CDT | Areal Flood Warning | ICT | Harvey | 6 hr |
| May 16, 8:26 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 8:32 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 16, 8:37 PM CDT | River Flood Warning | ICT | Sedgwick | 31 hr |
| May 16, 8:54 PM CDT | River Flood Warning | ICT | Sumner | 40 hr |
| May 16, 9:05 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 16, 9:33 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 16, 9:55 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 35 min |
| May 16, 10:23 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 22 min |
| May 16, 10:34 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 26 min |
| May 16, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 16, 11:49 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 9 hr |
| May 16, 11:53 PM CDT | Areal Flood Warning | ICT | Chase | 9 hr |
| May 17, 12:45 AM CDT | River Flood Warning | ICT | Marion | 31 hr |
| May 17, 1:29 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 9 hr |
| May 17, 2:01 AM CDT | River Flood Warning | ICT | Chase, Lyon | 45 hr |
| May 17, 7:23 AM CDT | River Flood Warning | ICT | Chase | 38 hr |
| May 17, 8:58 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 64 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Labette, Neosho | 56 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Allen, Neosho | 34 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Neosho | 51 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.